Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Involutions on spin $ 4$-manifolds


Author: Daniel Ruberman
Journal: Proc. Amer. Math. Soc. 123 (1995), 593-596
MSC: Primary 57M60; Secondary 57N13, 57S17
MathSciNet review: 1231042
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a simply-connected spin 4-manifold which admits a locally linear involution must have vanishing signature.

We also show that the codimensions of all components of the fixed point set of an involution on a spin 4-manifold are the same modulo 4. There is no assumption of local linearity in this result, which extends a lemma of Atiyah and Bott.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M60, 57N13, 57S17

Retrieve articles in all journals with MSC: 57M60, 57N13, 57S17


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1231042-2
PII: S 0002-9939(1995)1231042-2
Article copyright: © Copyright 1995 American Mathematical Society